Alert archive / California / Small Craft Advisories in 2022

Small Craft Advisory 70, NWS Eureka, CA

June 7, 2022

NWS Eureka, CA issued this small craft advisory at Jun 7, 2022, 8:30 PM PDT. It took effect at Jun 8, 2022, 6:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2022, 8:30 PM PDT (03:30 UTC)
In effect from
Jun 8, 2022, 6:00 PM PDT
Expired
Jun 9, 2022, 6:00 AM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

431 
WHUS76 KEKA 080330
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
830 PM PDT Tue Jun 7 2022

PZZ455-081130-
/O.NEW.KEKA.SC.Y.0070.220609T0300Z-220609T1300Z/
Cape Mendocino to Pt Arena out 10 nm-
830 PM PDT Tue Jun 7 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM WEDNESDAY TO 6 AM PDT
THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 5 to 8 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 8 PM Wednesday to 6 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-081130-
/O.NEW.KEKA.SC.Y.0070.220609T0300Z-220609T1300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
830 PM PDT Tue Jun 7 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM WEDNESDAY TO 6 AM PDT
THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 5 to 8 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 8 PM Wednesday to 6 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
510 
WHUS76 KEKA 081018
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
318 AM PDT Wed Jun 8 2022

PZZ455-081830-
/O.EXT.KEKA.SC.Y.0070.220609T0100Z-220609T1300Z/
Cape Mendocino to Pt Arena out 10 nm-
318 AM PDT Wed Jun 8 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
6 AM THURSDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts to 25 kt and seas
  4 to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 6 PM this evening to 6 AM Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

$$

PZZ475-081830-
/O.EXT.KEKA.SC.Y.0070.220609T0100Z-220609T1300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
318 AM PDT Wed Jun 8 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
6 AM THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts to 25 kt and seas
  4 to 6 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 6 PM this evening to 6 AM Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

$$
724 
WHUS76 KEKA 081549
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
849 AM PDT Wed Jun 8 2022

PZZ455-090000-
/O.CON.KEKA.SC.Y.0070.220609T0100Z-220609T1300Z/
Cape Mendocino to Pt Arena out 10 nm-
849 AM PDT Wed Jun 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM PDT THURSDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 4 to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 6 PM this evening to 6 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-090000-
/O.CON.KEKA.SC.Y.0070.220609T0100Z-220609T1300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
849 AM PDT Wed Jun 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM PDT THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 6 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 6 PM this evening to 6 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
339 
WHUS76 KEKA 082123
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
223 PM PDT Wed Jun 8 2022

PZZ455-090530-
/O.CON.KEKA.SC.Y.0070.220609T0100Z-220609T1300Z/
Cape Mendocino to Pt Arena out 10 nm-
223 PM PDT Wed Jun 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM PDT THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 6 PM this evening to 6 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-090530-
/O.CON.KEKA.SC.Y.0070.220609T0100Z-220609T1300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
223 PM PDT Wed Jun 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM PDT THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 4 to 6 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 6 PM this evening to 6 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
432 
WHUS76 KEKA 090304
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
804 PM PDT Wed Jun 8 2022

PZZ455-091115-
/O.CON.KEKA.SC.Y.0070.000000T0000Z-220609T1300Z/
Cape Mendocino to Pt Arena out 10 nm-
804 PM PDT Wed Jun 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 6 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-091115-
/O.CON.KEKA.SC.Y.0070.000000T0000Z-220609T1300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
804 PM PDT Wed Jun 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 4 to 6 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 6 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
912 
WHUS76 KEKA 090924
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
224 AM PDT Thu Jun 9 2022

PZZ455-091300-
/O.CON.KEKA.SC.Y.0070.000000T0000Z-220609T1300Z/
Cape Mendocino to Pt Arena out 10 nm-
224 AM PDT Thu Jun 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY
THIS MORNING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 6 AM PDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-091300-
/O.CON.KEKA.SC.Y.0070.000000T0000Z-220609T1300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
224 AM PDT Thu Jun 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY
THIS MORNING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 6 AM PDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
296 
WHUS76 KEKA 091246
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
546 AM PDT Thu Jun 9 2022

PZZ455-091400-
/O.EXP.KEKA.SC.Y.0070.000000T0000Z-220609T1300Z/
Cape Mendocino to Pt Arena out 10 nm-
546 AM PDT Thu Jun 9 2022

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS
MORNING...

$$

PZZ475-091400-
/O.EXP.KEKA.SC.Y.0070.000000T0000Z-220609T1300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
546 AM PDT Thu Jun 9 2022

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS
MORNING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 7, 2:24 PM PDT, 6 hours 6 minutes earlier.

Area forecast discussion, Jun 7, 2:24 PM PDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
224 PM PDT Tue Jun 7 2022

.SYNOPSIS...Light showers will be possible across mainly Del Norte
County this evening. Otherwise, hot weather will build across
interior valleys Wednesday through Friday, with temperatures near
100 forecast to occur in Lake County Friday afternoon. Thereafter,
cooler weather and another round of light rain will develop
across the region next weekend.

&&

.DISCUSSION...An upper-level low was positioned over the southern
Gulf of Alaska this afternoon, while an associated plume of deeper
moisture and ascent was spreading eastward across coastal WA/OR.
The southern edge of that moisture/lift will brush Del Norte
county this evening and aid in a low chance for an isolated
shower. Otherwise, low and mid clouds will prevail across NRN CA
through tonight.

Midlevel heights are forecast to rise modestly during the next
three days. That process will favor deep-layer warming across the
region, and when combined with abundant interior sunshine, will
favor afternoon temperatures in the 80s and 90s Wednesday and
Thursday. Temperatures are then forecast to peak on Friday, with
highs near 100F expected across portions of southern Lake County.
Model guidance then shows upper heights gradually falling into the
weekend, which will support a cooling trend across NWRN CA. In
addition, a seasonably vigorous upper disturbance is forecast to
eject eastward across the region Saturday night into Sunday
morning. That feature will yield another round of light beneficial
rainfall...particularly for areas north of Cape Mendocino.

&&

.AVIATION...Ceilings are forecast to fall to around 3000-5000 feet
MSL this evening as a minor storm system moves east across the
PACNW. In addition, a light isolated shower can't be ruled out
over Del Norte County this evening.

&&

.MARINE...Northerly winds will continue to diminish this evening.
Northerly winds will then increase again Wednesday night,
particularly south of Cape Mendocino, when another short duration
small craft advisory will likely be needed.

&&

.FIRE WEATHER...Warmer and drier weather is expected to gradually
build through mid week. By Wednesday, interior high temperatures
will reach the upper 80s and low 90s with minimum relative
humidity values around 20 percent across the driest valleys.
Humidity recoveries will remain good reaching about 70 percent
each night. Winds will be mostly modest and terrain driven with
peak afternoon speeds just above 10 mph. Late in the week,
stronger afternoon winds are expected in southern Mendocino and
Lake counties with speeds over 15 mph. Otherwise, the hottest
temperatures are expected Friday with some isolated locations
possibly cresting 100.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jun 7, 3:00 AM PDT, 17 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
300 AM PDT Tue Jun 7 2022

CAZ101>114-081000-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-
300 AM PDT Tue Jun 7 2022

This Hazardous Weather Outlook is for northwest California.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CAZ115-081000-
Southern Lake-
300 AM PDT Tue Jun 7 2022

This Hazardous Weather Outlook is for northwest California.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Increased fire weather risk Friday with temperatures near 100.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:01 PM PDTHeat AdvisoryEKALake54 hr

Nearby

Small Craft Advisories in California, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.